Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 53, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 8, 2005, 12:34 AM CDT for Grant County, Otter Tail County, Wilkin County, Minnesota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2005, 12:34 AM CDT (05:34 UTC)
- Expired
- Jun 8, 2005, 1:31 AM CDT
- In force
- 57 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Grant County, MN, Otter Tail County, MN, Wilkin County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 161 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 9:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 2572 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 080537 SVRFGF MNC051-111-167-080630- /O.NEW.KFGF.SV.W.0053.050608T0534Z-050608T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1234 AM CDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN WEST CENTRAL MINNESOTA WESTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA WILKIN COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 130 AM CDT. * AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF WYNDMERE TO 5 MILES SOUTH OF WHITE ROCK...MOVING TO THE NORTHEAST AT 55 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WENDELL...WESTERN...FOXHOME AND EVERDELL AT 100 AM REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4630 9657 4608 9634 4588 9592 4660 9647 $$ VOELKER
2 follow-up statements
000
WWUS53 KFGF 080606
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
105 AM CDT WED JUN 8 2005
MNC051-111-167-080630-
/O.CON.KFGF.SV.W.0053.000000T0000Z-050608T0630Z/
WILKIN MN-GRANT MN-OTTER TAIL MN-
105 AM CDT WED JUN 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR
WESTERN OTTER TAIL...GRANT AND WILKIN COUNTIES...
AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THE STORM WAS LOCATED 3 MILES NORTHEAST OF CAMPBELL...OR
15 MILES SOUTHEAST OF WAHPETON...MOVING TO THE NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTERN BY 110 AM CDT...
FERGUS FALLS BY 120 AM CDT...
7 MILES NORTHWEST OF DALTON BY 125 AM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA.
LAT...LON 4636 9655 4609 9633 4590 9611 4582 9580
4660 9609
$$
VOELKER000
WWUS53 KFGF 080631
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
130 AM CDT WED JUN 8 2005
MNC051-111-167-080640-
/O.EXP.KFGF.SV.W.0053.000000T0000Z-050608T0630Z/
WILKIN MN-GRANT MN-OTTER TAIL MN-
130 AM CDT WED JUN 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OTTER TAIL...GRANT
AND WILKIN COUNTIES EXPIRED AT 130 AM CDT...
AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED 4 MILES NORTH OF FERGUS FALLS...MOVING TO THE
NORTHEAST AT 50 MPH.
THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING WAS ALLOWED TO EXPIRE AT 130 AM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA.
LAT...LON 4636 9655 4609 9633 4590 9611 4582 9580
4660 9609
$$
VOELKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:40 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 7, 8:40 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 840 PM CDT TUE JUN 7 2005 FORECAST CHALLENGE CONCERNS RAIN/SEVERE THREAT. ONLY MINOR CHANGES PLANNED TO CURRENT FORECAST. LARGE SVR T COMPLEX OVER WESTERN AND CENTRAL DAKOTAS SHIFTING EAST. MAIN SEVERE THREAT WILL BE OVER SOUTHERN THIRD OF FA VCNTY E-W ORIENTED BOUNDARY. FARTHER NORTH WITH RECENT RAINS CANNOT RULE OUT FLOOD POTENTIAL HOWEVER SEVERE THREAT LOOKS DIMINISHED WITH MORE STABLE AIRMASS IN PLACE. ADVANCING CLOUD SHIELD SHOULD MINIMIZE TEMP DROP WITH COOLEST READING OVER FAR NORTH. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLOOD WATCH FOR ERN ND THROUGH 23Z WED. NDZ006>008-014>016- 024-026>030-038-039-049-052>054. MN...FLOOD WATCH FOR NW AND W CNTRL MN THROUGH 23Z WED. MNZ001>009- 013>017-022>024-027>032-040. && VOELKER
Hazardous weather outlook, Jun 7, 3:00 PM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 300 PM CDT TUE JUN 7 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081200- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 300 PM CDT TUE JUN 7 2005 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE ACROSS EASTERN NORTH DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA... ...A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE REGION FOR TONIGHT AND WEDNESDAY... THE SEVERE WEATHER IS EXPECTED TO START AFTER 6 PM AND WILL CONTINUE OVERNIGHT. LARGE HAIL AND DAMAGING WIND ARE EXPECTED ALONG WITH LOCALLY HEAVY RAINFALL. DURING THIS EVENING AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS THE FAR SOUTH. THUNDERSTORMS LATER TONIGHT SHOULD MERGE INTO A LARGE COMPLEX PRODUCING TORRENTIAL DOWNPOURS. IN ADDITION TRAINING OF MOISTURE LADEN STORMS WILL RESULT IN LOCALIZED FLOODING WITH THE POTENTIAL OF RAINFALL AMOUNTS BETWEEN 1 TO AS MUCH AS 3 INCHES IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE SEVERE THUNDERSTORMS ARE FORECAST ACROSS NORTHWEST MINNESOTA WEDNESDAY AFTERNOON AND EVENING. THE SEVERE WEATHER CAN BE EXPECT EAST OF A LINE FROM HALLOCK TO PARK RAPIDS MINNESOTA. LARGE HAIL AND DAMAGING WINDS ARE FORECAST. A COLD FRONT WILL MOVE EAST ACROSS NORTHWEST MINNESOTA WEDNESDAY AFTERNOON. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE SPOTTER ACTIVATION MAY BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE BERG/WJB
In the hours before
Special weather statement, Jun 7, 9:52 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 952 PM CDT TUE JUN 7 2005 MNZ002>003-022-024-027>032-040-NDZ038>039-049-052>053- 081000- WEST BECKER MN-EAST BECKER MN-CLAY MN-GRANT MN-HUBBARD MN- MAHNOMEN MN-NORMAN MN-EAST OTTER TAIL MN-WEST OTTER TAIL MN- WADENA MN-WILKIN MN-BARNES ND-CASS ND-RANSOM ND-RICHLAND ND- SARGENT ND- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 432 IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR THE FOLLOWING AREAS IN CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY WADENA IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY HUBBARD IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 4 COUNTIES BECKER CLAY MAHNOMEN NORMAN IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 3 COUNTIES GRANT OTTER TAIL WILKIN IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 5 COUNTIES BARNES CASS RANSOM RICHLAND SARGENT INCLUDING THE CITIES OF DETROIT LAKES...FARGO...FERGUS FALLS...VALLEY CITY AND WAHPETON.
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.